Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 20, NWS Albuquerque, NM

June 2, 2000Valencia County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2000, 4:58 PM MDT for Valencia County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 2, 2000, 4:58 PM MDT (22:58 UTC)
Expired
Jun 2, 2000, 6:00 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Valencia County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 022301
SVRABQ
NMC061-030000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN VALENCIA COUNTY IN CENTRAL NEW MEXICO

* UNTIL 600 PM MDT

* AT 458 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORMS OVER 
EASTERN VALENCIA COUNTY. PUBLIC REPORTS OF FUNNEL CLOUDS WITH BRIEF 
WEAK TORNADOES. THE THUNDERSTORMS ARE DRIFTING EAST TO NORTHEAST AT 
15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL EASTERN VALENCIA COUNTY 

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3460 10694 3447 10647 3489 10648 3486 10688

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:25 PM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 2, 2:25 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT FRI JUN 2 2000

RIDGE TO BUILD BACK OVER NM THIS WEEKEND AND REMAIN OVER THE
AREA THROUGH THE MIDDLE OF NEXT WEEK. SHORT WAVE TROUGH ACROSS
THE NRN U.S. TO DROP ANOTHER SURFACE FRONT INTO NRN AND ERN NM
SUN AND PROBABLY BACK TO THE CONTINENTAL DIVIDE BY EARLY MON.

MAIN ACTION THIS PM IS FROM E SLOPES OF THE CNTRL MTNS BACK TO
THE CONTINENTAL DIVIDE...WITH AREA OF SUBSIDENCE OVER THE ERN
PLAINS...JUST W OF MID LEVEL SHORT WAVE OVER THE TX PANHANDLE.
WILL ALLOW FOR CONVECTION TO MOVE ONTO/FORM OVER THE ERN PLAINS
THIS EVE...BUT UNDERCUT GUIDANCE BY ABOUT HALF.

DRYING TREND FOR THE WEEKEND AS HEIGHTS BUILD OVER AND W OF NM.
WILL CONFINE MOST OF THE PRECIP FROM THE CNTRL MOUNTAINS ON E
WITH 10 AND 20 POPS SAT AND 10 POPS SUN. MOST AREAS WARMER THIS
WEEKEND...EXCEPT TURNING COOLER N AND NE DURING THE DAY SUN WITH
FRONTAL BOUNDARY LIKELY SLIPPING THROUGH FROM THE N.

WITH UPSLOPE FLOW DEVELOPING AGAIN AT LOW LEVELS AND INCREASE IN
MOISTURE WILL GO ALONG WITH CURRENT FORECAST OF AN INCREASE IN
CONVECTION FOR EARLY NEXT WEEK...ESPECIALLY THE E...THEN DRY IT OUT
AGAIN BY WED. 40

WILL LET FLASH FLOOD WATCH FOR CERRO GRANDE BURN AREA EXPIRE AT
600 PM AND ISSUE STATEMENTS/WARNINGS AS NEEDED THIS EVE.

ABQ BA 060/091 062/093 064 402--
SAF BA 053/086 054/088 056 4021-
TCC BB 059/087 062/092 059 40211

.ABQ...NONE.

CHJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:07 PM MDTSevere Thunderstorm WarningABQSanta Fe, Torrance53 min
Jun 2, 2:12 PM MDTFlash Flood WarningABQMora, San Miguel2 hr
Jun 2, 2:38 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval2 hr
Jun 2, 4:54 PM MDTFlash Flood WarningABQLos Alamos2 hr
Jun 2, 5:43 PM MDTSevere Thunderstorm WarningABQSanta Fe, Torrance47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.